Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Have headache, mild fever and passing loose motion. Taking oral rehydration solution and paracetamol

User rating for this question
Excellent
Answered by

Pediatrician
Practicing since : 2005
Answered : 262 Questions
Question
I had loose motions 3 days back, watery & 4-5 times, then mild fever whole day. After that since last 2 days I still have loose motions but 1-2 times and not so watery, and occasional mild fever and headache. Have only been taking oral rehydration solution & paracetamol once for fever on the first day.
Posted Sat, 20 Apr 2013 in Headache and Migraines
 
 
Answered by Dr. Balaji Chinnasami 28 minutes later
Dear Mr. XXXXXXX

Thanks for your query to XXXXXXX

Based on your history you are probably having an episode of Food poisoning, from which you are currently recovering. In most cases of food poisoning it will go away in a few days with rest and care at home.

Since, your symptoms are gradually subsiding, i would suggest you to continue taking lots of fluids in the form of oral rehydration solution, buttermilk, tender coconut water etc(drink a cup of water or rehydration drink for each large, loose stool you have). Also avoid spicy foods, alcohol, and coffee for 2 days after all symptoms have disappeared. You can take paracetamol occasionally for the fever & headache.

suppose diarrhoea doesnt resolve & you continue having fever, then there will be need for you to start antibiotics.

Take care.
Hope the information was useful. If you dont have any further queries, kindly close the question & rate it.

Dr. Balaji Chinnasami



Above answer was peer-reviewed by
 
Follow-up: Have headache, mild fever and passing loose motion. Taking oral rehydration solution and paracetamol 2 days later
Dear Doctor,

Just half an hour after sending my query to you (sunday evening), I developed moderately high fever (around 101-102) and head ache

I described my case to a doctor in my office building (on the phone) who asked me to start:-
(Ofloxacin 200mg + Ornidazole 500mg) : 2 tablets twice a day for 5 days
(plus Lactobacillus once a day).
(He said these are better than the alternative of Metrogyl 400 as these cover all possibilities)

I started these on sunday evening and my motion is pretty normal & i have no fever. However, I am feeling bouts of weakness/dizziness a few times a day

Can you please confirm if:-
i) the medicine is proper ?
ii) dose is correct ?
i have a combination tablet of Ofloxacin 200mg + Ornidazole 500mg in a SINGLE tablet;
AND I am taking TWO of these tablets every morning and evening (so total Oflo 800 mg and Ornida 2000 mg EVERY day)
My weight is 80 Kg / 160 lb. I am not allergic to antibiotics but its been 5-6 years since I last took an antibiotic course.

Please Advise if I need to reduce the dose or change medicine or continue ?


 
 
Answered by Dr. Balaji Chinnasami 1 hour later
Dear Mr. XXXXXXX

1. The medicine prescribed by your physician is appropriate.

2. Usually doctors prescribe 1 tablet twice daily (ie one tab in morning and another at night)

Please do finish the complete course (ie take for all 5 days) of antibiotics along with lactobacillus ,even if all your symptoms has resolved.

your bouts of fatigue & tiredness is probably due to electrolyte imbalance, kindly take plenty of fluids as advised earlier.

Take care.
Get well soon. If you dont have any further queries, kindly close the question & rate it.

Dr. Balaji Chinnasami


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor